I looked at my forearm this evening and there is a big red blotch - bleeding under the skin! My dad has these every now and then, and I've noticed small ones on my arm from time to time, but not this big. I have been taking ibuprofen and aspirin for the last 2-3 days, but not that much. I also take fish oil every day. Could that be what's causing it? Should I be concerned? Oh, and the reason I've taken aspirin and ibuprofen more often than usual during the last few days is because I have had headaches on and off for the last 4 days straight.
You posted this question in the heart rhythm section, this is also a members section so I am not sure how much help you will get here. You may want to try and post your question to one of the expert forums though I am not sure which one. If you are concerned please go see your GP and get yourself diagnosed. Have you asked your father if he has been diagnosed? Good luck, I hope you get this figured out.
I think it's possible the aspirin and fish oil may have contributed to this. They do have a blood thinning effect. I tried taking aspirin every day as the doctors recommend but then I found myself bruising with every bit of bump or pressure. Leaning on the kitchen counter would leave a bruise on my arm, a friend gave me a little poke on the shoulder and I had a terrible deep purple bruise. The worst was when I was carrying a mega pack of toilet paper through the store and the next day had a bruise line across my ribs where I had rested the package. I don't take aspirin every day now. Check with your doctor, see if they want to do a blood test to rule out other problems that cause excessive bruising. I've read vitamin C can help with this a bit.
I don't take aspirin and ibuprofen at the same time - I alternate between aspirin, ibuprofen and acetamenophen (Sp?), so I won't be taking too much of either. But I do take fish oil and flaxseed oil caps every day. I had not taken aspirin nor ibuprofen since posting this, but a few days ago I took a single dose of aspirin, for the first time since then. But I noticed yesterday I had the SAME bleeding, in the SAME PLACE! I wonder what's
Also, to ireneo: I also take Vitamin C every day...
Anyeway, thanks to you all for your replies. :)
Besides seeing your doctor, sound like you should, stop the Fish Oil and any aspirin/Ibuprofen for a few days and see it the bruising clears up. Take the non-aspirin pain relief if the headaches return. If the headaches are ongoing that should be discussed with your doctor too.
I seem to be one who doesn't bruise easily. I take 5 mg warfarin, 81 mg aspirin and 1 capsule of fish oil (three capsules are recommended by the supplier) and I have not sign of bruising. I can't take any high dose aspirin because of the warfarin, luckily I don't suffer from much pain, anywhere.
You didn't mention what dose level of aspirin you were taking. The maximum?
I always take the recommended amount, 2 tablets every 4-6 hours as needed. But I have, for several years, always tried to vary the pain meds I take, alternating between aspirin, ibuprofen and acetomenophen(Sp?) The strange thing is, I haven't taken aspirin, ibuprofen for about a month now, and I ran out of fish oil caps about -1/2 weeks ago, and I noticed another bleeding spot, in exactly the SAME PLACE on my arm! I forgot to mention it to my doctor when I saw him today.
There is a nice herbal product that I find really does help these bruises and splotches fade faster if you are prone to getting them. It is a warm-feeling liquid called BruiseAway that comes in a tiny bottle, maybe a little pricey but it lasts forever:
Thanks...I did finally remember to mention this to my doctor, who told me not to take aspirin or ibuprofen. He said for me to take Tylenol or Arthritis-strength Tylenol, and it was ok to take the fish oil. (Right now, I still have a small spot on my forearm - it's ALWAYS in the same place! Maybe a weak blood vessel there?)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.